Alert archive / Alabama / Heat Advisories in 2012
Heat Advisory 7, NWS Birmingham, AL
NWS Birmingham, AL issued this heat advisory at Jul 23, 2012, 4:39 PM CDT for 28 counties in Alabama. It took effect at Jul 24, 2012, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2012, 4:39 PM CDT (21:39 UTC)
- In effect from
- Jul 24, 2012, 1:00 PM CDT
- Expired
- Jul 24, 2012, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 28 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 54 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
192 WWUS74 KBMX 232139 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 439 PM CDT MON JUL 23 2012 ...HOT AND HUMID CONDITIONS EXPECTED FOR TUESDAY POSSIBLY CONTINUING INTO MID WEEK... .A DOME OF HIGH PRESSURE OVER MUCH OF THE UNITED STATES WILL EQUAL HOT TEMPERATURES. THESE TEMPERATURES ALONG WITH INCREASED LOW LEVEL MOISTURE WILL CREATE HUMID CONDITIONS AND ALLOW AFTERNOON HEAT INDEX VALUES TO CLIMB ACROSS CENTRAL ALABAMA. ALZ012-022-023-025-027>050-241200- /O.NEW.KBMX.HT.Y.0007.120724T1800Z-120725T0000Z/ LAMAR-PICKENS-TUSCALOOSA-SHELBY-TALLADEGA-CLAY-RANDOLPH-SUMTER- GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO- DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...SULLIGENT...VERNON...CARROLLTON... TUSCALOOSA...COLUMBIANA...PELHAM...ALABASTER...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...GREENSBORO... MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT... HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE... UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA 439 PM CDT MON JUL 23 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. * TEMPERATURES...WILL RANGE FROM THE MID TO UPPER 90S TUESDAY AFTERNOON. * HEAT INDEX VALUES...WILL RANGE FROM 105 TO 110 DEGREES TUESDAY AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THE HEAT CAN BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ 08/MK
2 follow-up statements
063 WWUS74 KBMX 240931 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 431 AM CDT TUE JUL 24 2012 ...HOT AND HUMID CONDITIONS EXPECTED THIS AFTERNOON POSSIBLY CONTINUING INTO WEDNESDAY AND THURSDAY... .A DOME OF HIGH PRESSURE OVER MUCH OF THE UNITED STATES WILL PRODUCE HOT TEMPERATURES. THESE TEMPERATURES ALONG WITH LOW LEVEL MOISTURE WILL CREATE HUMID CONDITIONS AND ALLOW AFTERNOON HEAT INDEX VALUES TO CLIMB ACROSS CENTRAL ALABAMA. ALZ012-025-027>029-036>038-241045- /O.CAN.KBMX.HT.Y.0007.120724T1800Z-120725T0000Z/ LAMAR-SHELBY-TALLADEGA-CLAY-RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...SULLIGENT...VERNON...COLUMBIANA... PELHAM...ALABASTER...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT... LAFAYETTE 431 AM CDT TUE JUL 24 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE HEAT ADVISORY. HEAT INDICES EXPECTED TO BE SLIGHTLY LOWER THAN CRITERIA...GENERALLY 99 TO 104 DEGREES. $$ ALZ022-023-030>035-039>050-250000- /O.CON.KBMX.HT.Y.0007.120724T1800Z-120725T0000Z/ PICKENS-TUSCALOOSA-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO- DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...LIVINGSTON... EUTAW...GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE... CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 431 AM CDT TUE JUL 24 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * TEMPERATURES...WILL RANGE FROM THE MID TO UPPER 90S TUESDAY AFTERNOON. * HEAT INDEX VALUES...WILL BE AROUND 105 DEGREES TUESDAY AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THE HEAT CAN BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
093 WWUS74 KBMX 242007 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 307 PM CDT TUE JUL 24 2012 ...HOT AND HUMID CONDITIONS EXPECTED THIS AFTERNOON AND AGAIN ON WEDNESDAY... .A DOME OF HIGH PRESSURE OVER MUCH OF THE UNITED STATES WILL PRODUCE HOT AND HUMID CONDITIONS ACROSS CENTRAL ALABAMA. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CAUSE HEAT INDEX VALUES TO REACH DANGEROUS LEVELS ACROSS CENTRAL ALABAMA. ALZ022-023-030>035-039>050-250415- /O.NEW.KBMX.HT.Y.0008.120725T1700Z-120726T0200Z/ /O.CON.KBMX.HT.Y.0007.000000T0000Z-120725T0000Z/ PICKENS-TUSCALOOSA-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO- DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...CARROLLTON...TUSCALOOSA...LIVINGSTON... EUTAW...GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE... CLANTON...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY... TROY...EUFAULA 307 PM CDT TUE JUL 24 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. * TEMPERATURES...MIDDLE TO UPPER 90S THIS AFTERNOON AND WEDNESDAY AFTERNOON. * HEAT INDEX VALUES...AROUND 105 DEGREES THIS AFTERNOON AND WEDNESDAY AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THE HEAT CAN BE DANGEROUS IF THE PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ ALZ011>015-017>021-024>029-036>038-250415- /O.NEW.KBMX.HT.Y.0008.120725T1700Z-120726T0200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA... PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA... ASHLAND...ROANOKE...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE 307 PM CDT TUE JUL 24 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. * TEMPERATURES...MIDDLE TO UPPER 90S WEDNESDAY AFTERNOON. * HEAT INDEX VALUES...AROUND 105 DEGREES WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this heat advisory went out at Jul 23, 3:07 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 23, 3:07 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 307 PM CDT MON JUL 23 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY. CONVECTION THIS AFTERNOON HAS BEEN CONFINED TO THE EASTERN PORTIONS OF ALABAMA THIS AFTERNOON. THE SHORT WAVE TROF AXIS MOVING SOUTHWARD INTO NORTHERN GEORGIA WILL CONTINUE TO TRACK ALONG WEST SIDE OF A BROAD TROF AXIS ALONG THE ATLANTIC COAST. HIGH PRESSURE RIDGE CENTERED OVER WESTERN MISSOURI WILL ALSO TRACK SOUTHEAST AND WEAKEN SLIGHTLY. THE TROF AXIS WILL PUSH DEEPER MOISTURE AND MID LEVEL INSTABILITY AXIS TOWARDS NORTHWEST FLORIDA THE NEXT FEW DAYS. THIS COMBINED WITH THE APPROACHING UPPER HIGH CENTER WILL SUPPRESS CONVECTION ACROSS MOST OF CENTRAL ALABAMA TUESDAY AND WEDNESDAY...WITH ONLY SMALL CHANCES FOR RAIN ACROSS THE SOUTHEAST COUNTIES. THE INCREASING UPPER HEIGHTS WILL ALSO RESULT IN TEMPERATURES CLIMBING INTO THE MIDDLE TO UPPER 90S OVER ALL THE THE AREA...WITH THE POSSIBILITY OF A FEW SPOTS REACHING THE CENTURY MARK. BY THURSDAY A FAIRLY SIGNIFICANT SHORT WAVE TROF WILL PASS THROUGH THE OHIO VALLEY STATES. THIS WILL CAUSE THE UPPER HIGH OVER THE SOUTHEAST STATES TO WEAKEN ENOUGH TO ALLOW FOR SLIGHTLY BETTER RAIN CHANCES ON THURSDAY...MAINLY ACROSS SOUTH CENTRAL ALABAMA. .LONG TERM...FRIDAY THROUGH MONDAY. THE SHORT WAVE TROF AND ASSOCIATED WEAK SURFACE FRONT WILL BE CLOSE ENOUGH TO ALABAMA ON FRIDAY TO PRODUCE THE HIGHEST RAIN CHANCES OF THE WEEK. IF SHORT WAVE HOLDS TOGETHER...WOULD NOT BE SURPRISED IF RAIN CHANCES RAISED TO LIKELY IN LATER FORECASTS. FORECAST SOUNDING FOR KBMX FROM THE GFS MODEL SHOWS UNIDIRECTIONAL FLOW ALOFT AHEAD OF FRONT...ONLY MODEST MID LEVEL LAPSE RATES...AND VERY LITTLE LOW LEVEL CONVERGENCE...SO SEVERE THREAT LOOKS MINIMAL AT THIS TIME. THE TROF AXIS IS FORECAST BY THE GFS AND ECMWF MODELS TO PUSH THROUGH CENTRAL ALABAMA ON SATURDAY WITH WITH THE BETTER RAIN CHANCES SHIFTING TO AREAS SOUTH OF I-20. BY SUNDAY AND MONDAY THE UPPER TROF AXIS WILL BE LOCATED NEAR NW FLORIDA...SO ONLY SMALL RAIN CHANCES FOR THE SOUTHEAST COUNTIES OF CENTRAL ALABAMA DURING THOSE TWO DAYS. 58/ROSE && .AVIATION...18Z TAF DISCUSSION. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THIS AFTERNOON. COVERAGE IS TOO SMALL TO INCLUDE IN THE TAFS AT THIS TIME BUT WILL HAVE TO WATCH FOR ANY POP-UP STORMS THAT MAY FOR NEAR THE TERMINALS. WINDS VERY LIGHT. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 96 72 98 73 / 10 10 10 10 10 ANNISTON 72 94 73 97 75 / 10 10 10 10 10 BIRMINGHAM 75 96 75 97 76 / 10 10 10 10 10 TUSCALOOSA 73 96 74 98 75 / 10 10 10 10 10 CALERA 74 96 74 98 76 / 10 10 10 10 10 AUBURN 73 94 73 94 74 / 20 20 10 20 10 MONTGOMERY 74 98 74 99 75 / 20 20 10 20 10 TROY 71 94 72 96 73 / 20 30 20 40 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 23, 1:38 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 138 PM CDT MON JUL 23 2012 ALZ011>015-017>050-241845- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 138 PM CDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.